Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 43, NWS Grand Rapids, MI

June 8, 2011Lake County, Mason County, Osceola County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 8, 2011, 9:44 PM EDT for Lake County, Mason County, Osceola County, Michigan. It was in force for 46 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2011, 9:44 PM EDT (01:44 UTC)
Expired
Jun 8, 2011, 10:30 PM EDT
In force
46 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Lake County, MI, Mason County, MI, Osceola County, MI

The radar

The NCL Michigan radar (KAPX), 120 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 10:00 PM EDTTSTM WND DMGWolf Lake, MITREES AND POWER LINES DOWN.
Jun 8, 10:05 PM EDTHAIL 0.884 N Wolf Lake, MI
Jun 8, 10:10 PM EDTHAIL 0.25Dighton, MI
Jun 8, 10:17 PM EDTTSTM WND DMGHersey, MIOSCEOLA COUNTY 911 REPORTS NUMEROUS TREES DOWN COUNTY WIDE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.7 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2011-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4124 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2011-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4124 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1367 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
1.4
Supercell composite
10.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

118 
WUUS53 KGRR 090144
SVRGRR
MIC085-105-133-090230-
/O.NEW.KGRR.SV.W.0043.110609T0144Z-110609T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
944 PM EDT WED JUN 8 2011

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAKE COUNTY IN WEST CENTRAL MICHIGAN...
  SOUTHEASTERN MASON COUNTY IN WEST CENTRAL MICHIGAN...
  OSCEOLA COUNTY IN CENTRAL MICHIGAN...

* UNTIL 1030 PM EDT

* AT 942 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
  BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LUTHER TO 10 MILES
  SOUTHEAST OF FREESOIL..AND MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  REED CITY...          BALDWIN...            LEROY...
  MARION...             EVART...              LUTHER...
  HARTWICK TWP...       MIDDLE BRANCH TWP...  SYLVAN TWP...
  ORIENT TWP...         SEARS...              DIGHTON...
  TUSTIN...             HERSEY...             LOGAN TWP...
  BRANCH...             WALHALLA...           CUSTER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4416 8508 4382 8509 4382 8626 4400 8626
      4417 8571
TIME...MOT...LOC 0144Z 279DEG 37KT 4408 8572 4399 8606
WIND...HAIL 60MPH 1.75IN

$$

MEADE
1 follow-up statement
338 
WWUS53 KGRR 090157
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
957 PM EDT WED JUN 8 2011

MIC105-090207-
/O.CAN.KGRR.SV.W.0043.000000T0000Z-110609T0230Z/
MASON MI-
957 PM EDT WED JUN 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MASON COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE WARNED AREA.

LAT...LON 4416 8508 4382 8510 4382 8604 4407 8603
      4417 8571
TIME...MOT...LOC 0157Z 279DEG 37KT 4406 8554 4397 8588

$$

MIC085-133-090230-
/O.CON.KGRR.SV.W.0043.000000T0000Z-110609T0230Z/
LAKE MI-OSCEOLA MI-
957 PM EDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OSCEOLA AND
LAKE COUNTIES UNTIL 1030 PM EDT...

AT 956 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 5 MILES WEST OF LEROY TO 5 MILES
NORTH OF BALDWIN...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  REED CITY...          BALDWIN...            LEROY...
  MARION...             EVART...              LUTHER...
  HIGHLAND...           HARTWICK TWP...       MIDDLE BRANCH TWP...
  SYLVAN TWP...         ORIENT TWP...         SEARS...
  DIGHTON...            TUSTIN...             HERSEY...
  NEWKIRK TWP...        SAUBLE TWP...         PINORA TWP...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4416 8508 4382 8510 4382 8604 4407 8603
      4417 8571
TIME...MOT...LOC 0157Z 279DEG 37KT 4406 8554 4397 8588
WIND...HAIL 60MPH 1.75IN

$$

LAURENS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 7:35 PM EDT, 2 hours 9 minutes earlier.

Area forecast discussion, Jun 8, 7:35 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION...CORRECTED TYPO IN SHORT TERM
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
735 PM EDT WED JUN 8 2011

LATEST UPDATE...AVIATION...

.SYNOPSIS...(347 PM EDT WED JUN 8 2011)
A COLD FRONT WILL MOVE IN TONIGHT AND BRING SOME THUNDERSTORMS. SOME
OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL.
COOLER WEATHER WILL FOLLOW FOR THURSDAY. SHOWERS AND THUNDERSTORMS
WILL RETURN FOR FRIDAY AND SATURDAY...WITH FAIR WEATHER RETURNING BY
SUNDAY.

&&

.SHORT TERM...(347 PM EDT WED JUN 8 2011)
(TONIGHT THROUGH THURSDAY NIGHT)
SCATTERED STRONG TO SEVERE THUNDERSTORMS EXPECTED THIS EVENING AS
SFC TROUGH ADVANCES INTO LOWER MICHIGAN. TIMING AND COVERAGE OF
CONVECTION REMAIN QUITE NEBULOUS BUT CHANCES FOR STORMS ARE
INCREASING BY THE EVENING AS THE THE CAPPING INVERSION WEAKENS.
THERE STILL SHOULD BE PLENTY OF SFC BASED INSTABILITY AS THE CIN
DECREASES AND CAPES REMAIN ABOVE 1000 THROUGH THE EVENING HOURS.

AS FOR STORM MODE...WE HAVE SEEN MULTICELL STORMS FORM TODAY TO THE
NORTH AND WEST OF THE FORECAST AREA AND QUICKLY EVOLVE INTO LINEAR
SEGMENTS. EXPECT THE SAME SORT OF EVOLUTION TO ANY STORMS THAT GET
GOING ACROSS THE FORECAST AREA TONIGHT AS UNIDIRECTIONAL SHEAR
PROFILES ARE NOTED ON MODEL SOUNDINGS. SO THE MAIN THREAT WILL BE
ISOLATED WIND DAMAGE AND LARGE HAIL. ONCE AGAIN...TIMING AND
COVERAGE IS VERY UNCERTAIN AS THERE IS WIDE VARIATION IN EACH
SUCCESSIVE MODEL RUN...INCLUDING THE 20 KM WRF AND HRRR RUC.

THE STORMS SHIFT SOUTH OVERNIGHT AND SHOULD BE WEAKENING AS
INSTABILITY DECREASES AND THE COLD FRONT REACHES THE SOUTHERN
FORECAST AREA. SOME SHOWERS COULD LINGER INTO THE MORNING ACROSS THE
SOUTHERN ZONES AS THE FRONT SLOWS DOWN BUT DRIER AIR WILL EVENTUALLY
MAKE IT DOWN THERE BY LATE MORNING. WILL HAVE A DRY FORECAST FOR
THURSDAY AFTERNOON. SOME QUESTION AS TO LOW CLOUD EXTENT AS SOME LOW
LEVEL MOISTURE MAY REMAIN THROUGH THE AFTERNOON UNDER SHALLOW
INVERSION ESPECIALLY ACROSS THE SOUTH.

MOISTURE IS ALREADY RETURNING NORTH BY THURSDAY NIGHT AS A SFC LOW
RIDES ALONG THE FRONT. SHOWERS AND THUNDERSTORMS COULD BREAK OUT
ACROSS THE SOUTHWEST FORECAST AREA LATE THURSDAY NIGHT.

&&

.LONG TERM...(347 PM EDT WED JUN 8 2011)
(FRIDAY THROUGH WEDNESDAY)
FORECAST CONCERNS DURING THE EXTENDED PERIOD DEAL WITH CONVECTIVE
POTENTIAL FRIDAY INTO SATURDAY.

THE GFS CONTINUES TO LAG THE ECMWF AND NAM WRT THE LOW MOVING
THROUGH LOWER MICHIGAN. THE COLD FRONT PASSING THROUGH THE CWA LATER
TONIGHT WILL STALL OVER THE OHIO VALLEY BEFORE BEING PUSHED NORTH
LATE THURSDAY NIGHT AND FRIDAY BY A LOW ON THE FRONTAL BOUNDARY.
THIS LOW IS PROGD BY THE MODELS TO MOVE INTO LOWER MICHIGAN BY
FRIDAY AFTERNOON. SO I BELIEVE WE/LL SEE SHOWERS AND STORMS DEVELOP
FRIDAY MORNING AND CONTINUE THROUGH THE AFTERNOON. BOTH THE NAM AND
GFS SHOW 55-65KTS BULK SHEAR FRIDAY AND CONSIDERABLE ELEVATED
INSTABILITY. WE/LL NEED TO WATCH OUT FOR STRONG/SVR STORMS AS THE
WARM FRONT PUSHES NORTH...ESPECIALLY NEAR THE FRONTAL BOUNDARY WHERE
WE COULD SEE A FEW SPINUPS.

THE LOW WILL MOVE EAST TO ONTARIO FRIDAY NIGHT AND EARLY SATURDAY
AND WE/LL SEE CHANCES FOR PCPN DECREASE ACCORDINGLY AS HIGH PRESSURE
QUICKLY BUILDS IN BEHIND IT. THAT WILL LEAD TO DRY WX SATURDAY NIGHT
THROUGH MONDAY NIGHT. AS THE HIGH MOVES EAST EARLY NEXT
WEEK...ANOTHER LOW WILL MOVE FROM THE PLAINS TOWARD THE GREAT LAKES
INCREASING TSRA CHANCES AGAIN.

&&

.AVIATION...(735 PM EDT TUE JUN 7 2011)
SCATTERED THUNDERSTORMS WILL BE OVER THE AREA TONIGHT AS THE SFC
COLD FRONT DROPS DOWN FROM THE SOUTH. WILL CARRY VCTS/CB THROUGH
ABOUT 06Z AT MKG AND GRR AND FROM ROUGHLY 03Z TO 09Z FOR TERMINALS
SOUTH AND EAST OF GRR. WILL AMEND FOR LOWER CONDITIONS LATER IF IT
APPEARS STORMS WILL DIRECTLY IMPACT A TERMINAL FOR AN APPRECIABLE
AMOUNT OF TIME.

COLD FRONTAL PASSAGE AND PERIOD OF LIGHTER WINDS MAY BRING A FEW
HOURS OF MVFR OR PERHAPS IFR CIGS/VSBYS LATE TONIGHT AND EARLY
THURSDAY. WINDS WILL SHIFT TO THE NORTH BEHIND THE FRONT BUT SHOULD
BE UNDER 12 KNOTS.

TSTMS MAY FLARE UP AGAIN THURSDAY AFTERNOON NEAR JXN..  OTHERWISE IT
SHOULD BE A PREDOMINATELY VFR DAY ONCE ANY MORNING LOW CLOUDS LIFT.

&&

.MARINE...(216 PM EDT WED JUN 8 2011)
SOUTHWEST WINDS WILL GUST OVER 20 KNOTS TONIGHT. SCATTERED
THUNDERSTORMS COULD BRING GUSTS OVER 40 KNOTS THIS EVENING. WINDS
WILL SWITCH TO THE NORTH OVERNIGHT AND GUST TO 20 KNOTS ON THURSDAY.
WAVES WILL BUILD TO GREATER THAN 4 FEET ON THURSDAY.

&&

.HYDROLOGY...(216 PM EDT WED JUN 8 2011)
ONLY ISOLATED TO SCATTERED HEAVY RAIN IS EXPECTED WITH THE STORMS
TONIGHT SO RIVER LEVELS SHOULD NOT BE AFFECTED. MORE WIDESPREAD RAIN
IS POSSIBLE FRIDAY AND FRIDAY NIGHT...AND IT COULD BE HEAVY IN THE
KALAMAZOO RIVER BASIN.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY IN EFFECT FOR THE ENTIRE NEARSHORE THROUGH
     THURSDAY.

&&

SYNOPSIS:    OSTUNO
SHORT TERM:  OSTUNO
LONG TERM:   93
AVIATION:    MEADE
MARINE:      OSTUNO
HYDROLOGY:   OSTUNO
Hazardous weather outlook, Jun 8, 2:02 PM EDT, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
202 PM EDT WED JUN 8 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-090915-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
202 PM EDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING. DAMAGING
WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. THESE STORMS WILL ALSO
BRING FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. STORM MOTION
WILL BE EAST AT 35 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HEAVY RAIN IS POSSIBLE FRIDAY AND SATURDAY. SEVERE WEATHER MAY BE
POSSIBLE AS WELL ACROSS SOUTHERN LOWER MICHIGAN IF THE WARM FRONT
LIFTS NORTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

LMZ844>849-090915-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
202 PM EDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

THERE WILL BE A HIGH RISK FOR RIP CURRENTS.

WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT.

THUNDERSTORMS COULD PRODUCE GUSTY WINDS...LARGE HAIL AND FREQUENT
LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINDS AND WAVES WILL REMAIN HAZARDOUS TO SMALL CRAFT THROUGH
THURSDAY.

THUNDERSTORMS COULD RETURN TO THE REGION FRIDAY INTO SATURDAY.

OSTUNO

In the hours before

Special weather statement, Jun 8, 6:15 PM EDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
615 PM EDT WED JUN 8 2011

MIZ043>045-050-051-082315-
MECOSTA-MONTCALM-MUSKEGON-NEWAYGO-OCEANA-
615 PM EDT WED JUN 8 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS NEAR FERRY...MOVING EAST AT 45 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  NEWAYGO...            SHELBY...             BITELY...
  FREMONT...            WHITE CLOUD...        FERRY...
  ELBRIDGE...           NEW ERA...            HESPERIA...
  ROTHBURY...           WALKERVILLE...        NEWYAGO STATE PARK...
  GOODWELL TWP...       HOME TWP...           REEMAN...
  WOODLAND PARK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4369 8639 4381 8552 4334 8554 4351 8640
TIME...MOT...LOC 2215Z 272DEG 41KT 4359 8624

JK
Local storm report, Jun 8, 7:12 PM EDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
712 PM EDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             BITELY                  43.75N 85.86W
06/08/2011  E0.25 INCH       NEWAYGO            MI   BROADCAST MEDIA

&&

MKALEMBK
Special weather statement, Jun 8, 7:46 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
746 PM EDT WED JUN 8 2011

MIZ037-038-043-044-090045-
LAKE-MASON-NEWAYGO-OCEANA-
746 PM EDT WED JUN 8 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 744 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES WEST SOUTHWEST OF LUDINGTON...MOVING
EAST AT 40 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  LUDINGTON...          BALDWIN...            HOME TWP...
  HAWKINS...            LOGAN TWP...          SUMMIT TWP...
  BRANCH...             WALHALLA...           CUSTER...
  SCOTTVILLE...         PINORA TWP...         SWEETWATER TWP...
  LAKE TWP...           NIRVANA...            IDLEWILD...
  CHASE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4401 8556 4375 8556 4380 8644 4385 8644
      4399 8648
TIME...MOT...LOC 2345Z 271DEG 36KT 4390 8649

MEADE
Local storm report, Jun 8, 8:00 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
800 PM EDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             LUDINGTON               43.96N 86.45W
06/08/2011  E0.25 INCH       MASON              MI   TRAINED SPOTTER

&&

MKALEMBK
Local storm report, Jun 8, 8:31 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
831 PM EDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             BIG RAPIDS              43.70N 85.48W
06/08/2011  E0.25 INCH       MECOSTA            MI   TRAINED SPOTTER

&&

MKALEMBK
Special weather statement, Jun 8, 8:33 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
833 PM EDT WED JUN 8 2011

MIZ037-038-090130-
LAKE-MASON-
833 PM EDT WED JUN 8 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM JUST NORTH OF CUSTER...MOVING EAST AT 40 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  BALDWIN...            LUTHER...             BRANCH...
  WALHALLA...           CUSTER...             FOUNTAIN...
  SCOTTVILLE...         SAUBLE TWP...         PINORA TWP...
  SWEETWATER TWP...     NIRVANA...            IDLEWILD...
  CHASE...              MILLERTON...          TALLMAN...
  PEACOCK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4408 8556 4384 8556 4391 8631 4409 8629
TIME...MOT...LOC 0032Z 274DEG 36KT 4399 8616

MEADE

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 8:33 PM EDTSpecial Weather StatementGRRLake57 min
Jun 8, 10:13 PM EDTSpecial Marine WarningGRR110 min
Jun 8, 10:15 PM EDTSevere Thunderstorm WarningGRRMason45 min
Jun 8, 10:26 PM EDTSevere Thunderstorm WarningGRRClare, Lake, Osceola64 min
Jun 8, 10:31 PM EDTFlash Flood WarningGRRClare, Lake, Mason, Osceola6 hr
Jun 8, 10:36 PM EDTSevere Thunderstorm WarningGRRMuskegon, Newaygo, Oceana84 min
Jun 8, 10:45 PM EDTTornado WarningGRRClare30 min
Jun 8, 11:11 PM EDTSpecial Marine WarningGRR58 min
Jun 8, 11:11 PM EDTSevere Thunderstorm WarningGRRMecosta94 min
Jun 8, 11:18 PM EDTSevere Thunderstorm WarningGRRMuskegon, Ottawa57 min
Jun 8, 11:30 PM EDTSevere Thunderstorm WarningGRRAllegan48 min
Jun 8, 11:35 PM EDTSevere Thunderstorm WarningGRRIsabella85 min
Jun 8, 11:44 PM EDTSevere Thunderstorm WarningGRRKent, Montcalm75 min
Jun 9, 12:04 AM EDTSevere Thunderstorm WarningGRRGratiot63 min
Jun 9, 12:13 AM EDTSpecial Weather StatementGRRBarry, Calhoun, Clinton, Eaton, Ionia, Kalamazoo62 min
Jun 9, 12:34 AM EDTSpecial Weather StatementGRRCalhoun, Clinton, Eaton, Ingham, Ionia56 min
Jun 9, 12:59 AM EDTSpecial Weather StatementGRRIngham, Jackson61 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.